Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from one sided headache. Have gastric issues after taking Grenil. Should I continue the medication?

Answered by
Dr.
Dr. Praveen K Nath

Neurologist, Surgical

Practicing since :1996

Answered : 146 Questions

default
Posted on Thu, 21 Nov 2013 in Brain and Spine
Question: Dear Doctor, I have been suffering from one sided head ache for the past few years. I had taken homeo medicine for sometime about 3 years ago and it was cured. Again i started getting head ache about an year and half ago and i consulted an expert neurologist. He tested me and concluded that its because of anxiety, stress. Neurologist has asked me after the check-up he performed on my body if i had asthma earlier or anytime . As per his suggestions i have undergone through CT SCAN BRAIN and SINUSCUTS, he confirmed from the scan that i NEITHER have migraine NOR sinusitis And the scan reports are also normal. Medical history: 1. In the childhood i used to have asthma and it was cured totally after taking homeo medicines for about 10 months. 2. I have suffered from insomnia, also the same head ache about 3 years ago, and i had taken homeo medicine and it was cured. Symptoms: Head ache is mostly once sided on anyside, very painful sometimes and increases with hunger sometimes. I get acidity and burps most of the times when I get head ache. I sometimes doesn't get proper sleep and my mind works even though I sleep for the whole night. If i don't get proper sleep, there are chances that i get head ache the next day. Below are the medicines that the Neurologist doctor has given me: 2 tablets as a course for 1 month. 1> Petril beta 20mg (half tablet in the morning and half tablet at night) 2> Sibelium 5mg (at 9PM night) for 1 month initially 3> Grenil (prescribed to use only when i have Head Ache) After 1 month, i was given the same tablets as a course for 3 months 1> Petril beta 20mg (half tablet in the morning and FULL tablet at night ) 2> Sibelium 5mg (at 9PM night), 3> Grenil (prescribed to use only when i have Head Ache) 4> Duhap (Only for 15 days - 1 per day in the morning) My head ache and anxiety is very much cured compared to earlier after using the medication above but still having issues with the same along with acidity/gastric troubles sometimes and when I get headache. When I used the given tablet Grenil when i had headache, I happen to have acidic/gastric issues after using it sometimes Please suggest if I can continue the same medicines or suggest any medicines
doctor
Answered by Dr. Praveen K Nath 19 hours later
Brief Answer: MIGRAINE/TENSION HEADACHE Detailed Answer: Dear mr XXXXXXX Hello I have gone through your history & prescription reports in detail You seem to be suffering from ? tension headaches or Migraine. Let me tell you that migraine or tension headache cannot be ruled out with MRI / CT scan as your opinion. Typically they increase with hunger and one sided and comes in group i mean a period of time. Dehydration, stress, sleeplessness, certain foods aggravate it or precipitate it. In my opinion you should try these with the help of your local doctor/Neurologist. All these are prescription based drugs. 1. Some analgesic ( ACECLOFENAC +PARACETAMOL) REGULARLY FOR ABOUT 2 WEEKS 2. A combination of (CHLORDIAZEPOXIDE + AMYTRYPTILLINE) for about 2 weeks 3. A combination of (RABEPRAZOLE+ DOMPERIDONE) for about 2 weeks 4 Riboflavin and other multivitamins also help sometimes. 5 Take complete rest in a dark and quiet room on that day. You need at least 6 to 7 hrs daily sleep to avoid such things due to improper sleep. 6 De-stress yourself with activities like yoga/morning walk/picnics / sports etc 7 AVOID CONSTIPATION in few patients constipation is major cause for headache. 8 AVOID HEAVY MEALS especially during dinner 9 Keep a gap of at least two hrs between dinner & going to bed Thank you. Wishing you a speedy recovery Dr XXXXXXX k XXXXXXX Director Deptt. of neurosurgery
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen K Nath 33 hours later
Dear Doctor, Thank You Very Much for your detailed response. I would request you to suggest the medicines for the above combinations that you've prescribed for me above and the dose i have to take. Also, please provide me if there are any specific foods which causes head ache (i'm a vegetarian) and activities that i need to avoid so that i would be aware and take care keeping those things in mind. Please provide the details i requested. Thank You Very Much in advance. Thank You! XXXX
doctor
Answered by Dr. Praveen K Nath 14 hours later
Brief Answer: HEADACHE/MIGRAINE Detailed Answer: DEAR MR XXXXXXX HELLO You can take all the above medications only under supervision of a neurologist/physician. You should avoid heavy /spicy foods especially during nights . Take complete rest. Avoid constipation . Avoid prolonged TV/computer working Destress yourself . Thanx Dr XXXXXXX k XXXXXXX
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Lab Tests
Medical Topics

Recent questions on  Migraine

doctor1 MD

Hi! So recently I ve been having some strange symptoms. Sometimes parts of my body will start tingling & go numb. & at other times I ll experience sharp jabbing pains in my ribs which cause me to not be able to breathe or walk for a few seconds. I get extreme migraines & my most scary symptom is when at night always around 3 AM - 7AM I ll wake up, lounge around for an hour or so, just lay in my bed when suddenly this overwhelming ringing fills my ears so I can t hear & I lose all inability to move. Could you tell me what s happening to me?

doctor1 MD

my grandson is 4 and has cortical dysplasia. He has been off his med s phenabarbitol for 2 years now. He was playing around fine this morning and all of a sudden he started squinting his eyes and got on my shoulder and within 5 mins he threw up and is now sleeping. This has happened twice before and lasted 2 days of staying in a dark room and having to go to the ER from dehydration from not being able to keep anything down. It s like a 2 to 3 month period between episodes. I was just wondering if it s headaches doing this? Can cortical dysp. cause migraine headaches? Each time we go to hospital they don t tell us what causes this. Please help !

doctor1 MD

A 54-year-old Type-A male business executive had been experiencing migrainelike headaches. One afternoon he also experienced light-headedness, slurred speech and mildly impaired motor function on his right side. One of his colleagues rushed him to the emergency room of a nearby hospital where blood pressure, blood gases, electrolytes, and an ECG were run. His blood pressure was 195/100 mm Hg, which he said was typical of what he had experienced during the past two years. Blood gases and electrolytes were normal. The ECG showed no arrhythmias but did demonstrate a left axis deviation. The gentleman was admitted to the hospital and a cerebral angiogram was performed which showed left cerebral hemorrhaging. 1. What is the diagnosis of this individual s disorder?2. What are the major contributing factors to this disorder?3. What could have been done to prevent this problem?4. What are the early warning symptoms prior to the complication?5. Why did the ECG show a left axis deviation?6. Why was there impaired motor function on the right side from cerebral hemorrhaging on the left side?

doctor1 MD

I had an MRI which showed stable microvascular ischemia white matter changes without demylinization. I am a 34 year old, 284 lb woman with a hx of migraines with aura. The MRI was done because the aura prior to a migraine changed from the electrical current type to seeing tracers. For the past few months I have had chronic headaches, not just the hormonal migraines I typically see. I take Fioricet for my headaches because nothing else has seemed to work. I do not have high blood pressure or cholesterol issues despite being morbidly obese. I do not have pre-diabetes or other blood sugar issues. My mother has a hx of TIA s, diagnosed when she was 40. I am still waiting for a neuro appt because the neurologist wants to review all of my medical files before setting the appointment. 1. How does the radiologist know the changes are stable when I have never had these show up on an MRI before? 2. Could this be migraine related as opposed to TIA s? 3. What can I do to prevent the changes from becoming chronic?

doctor1 MD

Doctor, I have experienced some strangeness for two days now. I have had 2 TIA's in the past with slurred speech and numbness on the left side of my body. I awoke this AM with a numb arm on my right side. I have a headache now. I have symptoms of...

doctor1 MD

Recent visit 12-21 for headaches that I have for weeks they come and go for months at a time .they start in front and go around my head ,some nausea and ear pain or hot sensation around ears and floaters that make it hard to read or write .and...

doctor1 MD

We are wondering if my husband may have had a small stroke. Taken to the er with confusion loss of balance extremely high BP and migraine type headache. His BP meds have been adjusted but now his behavior has shifted. Very aggressive argumentative...